Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

effexor xr 300 mg dose makes feel worse?

I have been on effexor xr for 6 weeks. My doctor prescribed me 150mg 4 weeks ago. But I upped the dose for 2 weeks that I took 300mg week ago. I felt terrible, had and still have head ache, thoughts race, derealisation... Could this dose cause it? I decreased the dose to 150 mg again but still got derealisation... When I first took effexor 2 months ago, 150 mg worked great, derealisation disappeared, was happy, fianally "saw colors", anxiety was gone... but doc told me to stop effexor due to restless legs I experienced because she upped the dose from 75mg to 150mg next day..
Please help me now.

From Poland
6 Responses
11318065 tn?1462984479
Hi!  I too am on Effexor and understand that it can have many negative side effects!  Why did you decide to up your dose to 300mg?  Did your Dr suggest that or did you do it on your own?  That is the highest dose supposedly of effexor that anyone should be on!  When did your Dr tell you to stop taking it?  And are you taking it since she told you to stop?  It is not a drug that you should be messing around with dosages because of all the side effects.  Also if she stopped prescribing it to you how are you going to come off of it?  There can be pretty bad withdrawal symptoms from Effexor!  What exactly are you taking now?
Avatar universal
Well, I upped the dose on my own. When I first had got 150mg, after 2 weeks it made me feel great, full of energy... I was feeling normal after few years with depression. The story of me, my Dr and Effexor is way too much complicated... But I experienced on my self that 300mg of Effexor increased too quickly made me MORE anxious, I was scared of everything, just felt like before taking Effexor. But from friday I am again on 150mg and anxiety is slowly fading away... though I had terrible time on 300mg.... And the highest dose of Effexor for inpatients is 375mg, for outpatients 225mg. I did a big mistake and regret it...  S*it, I suffer for so long...
11318065 tn?1462984479
Glad that you are starting to feel better!!!  Hopefully the 150mg will work OK for you again!!!!  Be careful of changing your own dose!!!!  Best of luck!!!!
2122062 tn?1421839515
I was on effecor and it never helped. They are also hell to get but I found a way. However, there are people that effexor saved their life. Stay on 150 and if later you need more, your doctor will increase. Never self medicate.
Avatar universal
I believe and I am sure that this medication finally will bring me back to life, and thank you. Wish you the best!
Avatar universal
Thanks and wish you the best too.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.